Evidence map›Paper›PMID 40443853›Full record

ArticleOxford medical case reports2025

Anastrozole-induced autoimmune hepatitis: a rare case report and literature review.

Shahab Haghollahi, Rebecca M Wood, Abdol Aziz Ould Ismail, Bing Ren, Muhammad Z Afzal

Abstract readCase Reports
In one paragraph

Article in Oxford medical case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Shahab HaghollahiDepartment of Medicine, Dartmouth-Hitchcock Medical Center at Dartmouth Geisel School of Medicine, Hanover, NH 03756, United States.
Rebecca M WoodDepartment of Medicine, Dartmouth-Hitchcock Medical Center at Dartmouth Geisel School of Medicine, Hanover, NH 03756, United States.
Abdol Aziz Ould IsmailDepartment of Pathology and Laboratory Medicine, Dartmouth-Hitchcock Medical Center at Dartmouth Geisel School of Medicine, Hanover, NH 03756, United States.
Bing RenDepartment of Pathology and Laboratory Medicine, Dartmouth-Hitchcock Medical Center at Dartmouth Geisel School of Medicine, Hanover, NH 03756, United States.
Muhammad Z AfzalDepartment of Hematology and Oncology, Dartmouth Hitchcock Cancer Center at Dartmouth Geisel School of Medicine, Hanover, NH 03756, United States.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundAnastrozole, an aromatase inhibitor (AI), has been used extensively for the treatment of estrogen receptor-positive breast cancer. Autoimmune hepatitis (AIH) is an extremely rare but serious complication of anastrozole treatment. CASE DESCRIPTION: We present the case of an 81-year-old female who presented with significantly elevated liver function test (LFTs) results 8 months after the initiation of anastrozole for early-stage breast cancer. Serological and liver biopsy findings were consistent with AIH. Discontinuation of anastrozole, along with a short course of steroids, resulted in rapid clinical improvement and normalization of both LFTs and autoantibodies.

conclusionClinicians should be aware of drug-induced AIH as a rare but life-threatening complication of anastrozole and potentially other aromatase inhibitors.

Indexed as

Anastrozolearomatase inhibitorsautoimmune hepatitisbreast cancerliver injury

Identifiers

PMID40443853
PMCPMC12118058

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.